Geodesic Convexity in Graphs

  • Ignacio M. Pelayo

Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Table of contents

  1. Front Matter
    Pages i-viii
  2. Ignacio M. Pelayo
    Pages 1-8
  3. Ignacio M. Pelayo
    Pages 9-38
  4. Ignacio M. Pelayo
    Pages 39-56
  5. Ignacio M. Pelayo
    Pages 57-68
  6. Ignacio M. Pelayo
    Pages 69-79
  7. Ignacio M. Pelayo
    Pages 81-90
  8. Ignacio M. Pelayo
    Pages 91-93
  9. Back Matter
    Pages 95-112

About this book

Introduction

​​​​​​​​Geodesic Convexity in Graphs is devoted to the study of the geodesic convexity on finite, simple, connected graphs. The first chapter includes the main definitions and results on graph theory, metric graph theory and graph path convexities. The following chapters focus exclusively on the geodesic convexity, including motivation and background, specific definitions, discussion and examples, results, proofs, exercises and open problems. The main and most st​udied parameters involving geodesic convexity in graphs are both the geodetic and the hull number which are defined as the cardinality of minimum geodetic and hull set, respectively. This text reviews various results, obtained during the last one and a half decade, relating these two  invariants and some others such as convexity number, Steiner number, geodetic iteration number, Helly number, and Caratheodory number to a wide range a contexts, including products, boundary-type vertex sets, and perfect graph families. This monograph can serve as a supplement to a half-semester graduate course in geodesic convexity but is primarily a guide for postgraduates and researchers interested in topics related to metric graph theory and graph convexity theory.  ​

Keywords

Convex hull Geodesic convexity Geodetic closure Graph convexity Hull set Metric graph theory

Authors and affiliations

  • Ignacio M. Pelayo
    • 1
  1. 1.School of Agricultural Engineering of BarcelonaBarcelonaSpain

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4614-8699-2
  • Copyright Information Ignacio M. Pelayo 2013
  • Publisher Name Springer, New York, NY
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-1-4614-8698-5
  • Online ISBN 978-1-4614-8699-2
  • Series Print ISSN 2191-8198
  • Series Online ISSN 2191-8201
  • About this book